Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 38, NWS Mobile, AL

April 12, 2010

NWS Mobile, AL issued this red flag warning at Apr 12, 2010, 7:19 AM EDT. It took effect at Apr 12, 2010, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2010, 7:19 AM EDT (11:19 UTC)
In effect from
Apr 12, 2010, 2:00 PM EDT
Expired
Apr 12, 2010, 8:00 PM EDT
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WWUS84 KMOB 121119
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
619 AM CDT MON APR 12 2010

...A RED FLAG WARNING IS IN EFFECT FOR THE INLAND AREAS OF THE
WESTERN FLORIDA PANHANDLE DUE TO CRITICALLY LOW RELATIVE HUMIDITY...

.A DRY WEATHER PATTERN CAN BE EXPECTED THROUGH FRIDAY AS STRONG HIGH
PRESSURE CONTINUES TO BUILD OVER MUCH OF THE DEEP SOUTH AND CENTRAL
GULF STATES. THE AFTERNOON RELATIVE HUMIDITY WILL HAVE TO BE CLOSELY
MONITORED THROUGH FRIDAY.

FLZ001-003-005-130000-
/O.NEW.KMOB.FW.W.0038.100412T1800Z-100413T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
619 AM CDT MON APR 12 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. 

A DRY WEATHER PATTERN CAN BE EXPECTED THROUGH FRIDAY AS STRONG HIGH
PRESSURE CONTINUES TO BUILD OVER MUCH OF THE DEEP SOUTH AND CENTRAL
GULF STATES. THE AFTERNOON RELATIVE HUMIDITY WILL HAVE TO BE CLOSELY
MONITORED THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.
A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
146 
WWUS84 KMOB 121909
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
209 PM CDT MON APR 12 2010

...A RED FLAG WARNING IS IN EFFECT FOR THE INLAND AREAS OF THE
WESTERN FLORIDA PANHANDLE DUE TO CRITICALLY LOW RELATIVE
HUMIDITY...

.HIGH PRESSURE OVER THE SOUTHEAST MAINTAINS A CRITICALLY DRY
ENVIRONMENT THROUGH THE REMAINDER OF THE DAY FOR PORTIONS OF THE
WESTERN FLORIDA PANHANDLE.

FLZ001-003-005-130000-
/O.CON.KMOB.FW.W.0038.000000T0000Z-100413T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
209 PM CDT MON APR 12 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

LATEST OBSERVATIONS INDICATE THAT HUMIDITY LEVELS HAVE FALLEN TO A
RANGE OF 25 TO 35 PERCENT OVER THE WARNING AREA. CRITICALLY LOW
HUMIDITY IS FORECAST TO PERSIST THROUGH 7 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 12, 5:00 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 12, 5:00 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CDT MON APR 12 2010

.SHORT TERM...(TODAY AND TONIGHT)...A CARBON COPY OF YESTERDAY IS
EXPECTED ACROSS THE FCST AREA TODAY AND TONIGHT AS VERY LITTLE
CHANGE IN THE OVERALL SYNOPTIC PATTERN IS NOTED. GENERAL EASTERLY
FLOW WILL CONTINUE WITH HIGH PRESSURE CENTERED WELL TO OUR
NORTH...BUT WILL LIKELY SEE A SLIGHTLY STRONGER SOUTHEASTERLY
COMPONENT TO THE WINDS THIS AFTERNOON NEAR THE COAST ASSOCIATED WITH
A STRENGTHENING SEA BREEZE CIRCULATION. DAYTIME HIGH TEMPS THIS
AFTERNOON SIMILAR TO YESTERDAY...WITH LOWER 80S OVER INTERIOR ZONES
AND UPPER 70S NEAR THE COAST.  MIN TEMPS TONIGHT WILL RANGE FROM THE
MID/UPPER 40S OVER INTERIOR ZONES AND LOWER 50S ALONG THE COAST.
12/DS

&&

.LONG TERM...PERSISTENT RIDGING WILL CONTINUE TO DOMINATE MUCH OF
THE DEEP SOUTH AND CENTRAL GULF STATES THROUGH MIDDAY FRIDAY THEN
BREAK DOWN FROM NORTH TO SOUTH LATE FRI INTO THE WEEKEND IN RESPONSE
TO A MID TO UPPER TROUGH OF LOW PRES MOVING EAST SOUTHEAST FROM THE
CENTRAL CANADIAN PROVINCES TO THE GREAT LAKES REGION...WITH AN
ATTENDANT COLD FRONT PUSHING SOUTHWARD OVER THE EASTERN CONUS...
WEAKENING ACROSS THE CENTRAL GULF COAST REGION OVER THE WEEKEND. AS
A RESULT EXPECT MORE DRY/SEASONABLE LIKE WEATHER THROUGHOUT THE
WEEK WITH MAYBE SOME PATCHY FOG EACH NIGHT...GENERALLY OVER THE
SOUTHERN HALF OF THE CWFA WHERE BETTER LOW LEVEL MOISTURE WILL
ADVECT INLAND DURING THE AFTERNOON AND EARLY EVENING HOURS MAINLY
FROM DAILY SEABREEZE CIRCULATIONS. DUE TO INCREASED SUBSIDENCE IN
THE MID LEVELS AFTERNOON TEMPS COULD EXCEED GUIDANCE ESPECIALLY WELL
INLAND FROM THE COAST. AT THIS TIME WILL LEAN CLOSE TO THE CURRENT
00Z MOS GUIDANCE FOR TEMPS AND ALLOW THE ONCOMING DAYSHIFT MAKE THE
NECESSARY TWEAKS EACH MORNING AS NEEDED. BY THU INTO FRI PRES
GRADIENT RELAXES NEAR THE COAST ALLOWING FOR BETTER SEABREEZE
CIRCULATIONS NEAR THE COAST TO OCCUR POSSIBLY RESULTING IN AN
ISOLATED SHOWER OR THUNDERSTORM ALONG THE SEABREEZE FRONT MOSTLY
OVER INLAND AREAS OF THE WESTERN FL PANHANDLE. 32/EE

&&

.AVIATION...(06Z/12Z TAF CYCLE)...VFR CONDITIONS EXPECTED THROUGH
THE TAF PERIOD. WINDS WILL TRANSITION FROM LIGHT NORTHEAST TO A
10-15 KT EASTERLY BREEZE BY LATE THIS MORNING THROUGH EARLY THIS
AFTERNOON. A TURN TO SOUTHEASTERLY WINDS EXPECTED CLOSER TO THE
COAST IN THE AFTERNOON IN RESPONSE TO THE INLAND MOVING SEA BREEZE.
12/DS

&&

.MARINE...HIGH PRESSURE EXPANDS SOUTHWARD OUT OF THE MID ATLANTIC
STATES AND INTO THE SOUTHEASTERN STATES THIS WEEK...MAINTAINING A
GENERALLY EASTERLY FLOW OVER THE MARINE AREA. AT NIGHT THE FLOW WILL
BE SLIGHTLY MORE NORTHEASTERLY...WHILE BEING SLIGHTLY MORE
SOUTHEASTERLY DURING THE DAY THROUGH MOST OF THE WEEK. THE EASTERLY
FLOW WILL BE STRONGEST TUESDAY AND WEDNESDAY BEFORE DIMINISHING
SLIGHTLY DURING THE LATTER HALF OF THE WEEK. DUE TO THE MODERATE AND
PERSISTENT EASTERLY FETCH...THE HIGHEST SEAS CAN BE ALSO BE EXPECTED
TUESDAY AND WEDNESDAY...THEN SUBSIDING LATER IN THE WEEK AS WINDS
DECREASE SLIGHTLY. 12/DS

&&

.FIRE WEATHER...A DRY WEATHER PATTERN WILL CONTINUE THROUGH THE
REMAINDER OF THE WEEK AS HIGH PRESSURE CONTINUES TO DOMINATE THE
REGION. AS A RESULT AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE
CLOSELY MONITORED THROUGH FRIDAY. HIGHER THAN NORMAL DISPERSIONS
INDICES MAY ALSO BE OF CONCERN MAINLY NEAR THE IMMEDIATE COAST
THROUGH WED DUE TO THE STRONG PRES GRADIENT JUST OFFSHORE. A RED
FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON MAINLY FOR THE INTERIOR
SECTIONS OF THE NWFL. 32/EE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      79  53  78  55 /  00  05  05  05
PENSACOLA   77  56  77  59 /  00  05  05  05
DESTIN      74  58  75  62 /  00  05  05  00
EVERGREEN   81  47  80  50 /  00  05  05  05
WAYNESBORO  80  47  79  48 /  00  05  00  05
CAMDEN      81  48  81  49 /  00  05  00  00
CRESTVIEW   82  46  81  51 /  00  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM MONDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.